Two lots of a transdermal patch used for delivery of the synthetic opioid Fentanyl have been recalled because the patches inside some cartons may contain a different dosage than the carton states. It could lead to potentially life-threatening consequences.
Alvogen, Inc, is voluntarily recalling certain lots of Fentanyl Transdermal System 12 mcg/h transdermal patches. The company says a small number of cartons contained 50 mcg/h patches.
The patches themselves do say 50 mcg/h, but if a patient who purchased the 12 mcg/h carton doesn't notice this and uses the 50 mcg/h patch, it could lead to "serious, life-threatening, or fatal respiratory depression," according to the recall.
The company said first-time users of the patches, children and the elderly would be at potential increased risk.
Alvorgen says it has not received reports of any adverse reactions as a result of the mix-up.
The lots include:
- Lot 180060 of Fentanyl Transdermal System, 12 mcg/h, expiration date 05/2020
- Lot 180073 of Fentanyl Transdermal System, 12 mcg/h, expiration date 06/2020
Patients who have discovered the carton contained patches with the wrong dosage are advised to return it where they bought it for a replacement.
Questions regarding this recall should be directed to Alvogen at 866-770-3024 Monday to Friday from 9:00 a.m. to 5:00 p.m. EDT or by sending an e-mail to firstname.lastname@example.org